Author Topic: Case (53)  (Read 4864 times)

0 Members and 1 Guest are viewing this topic.

Offline Admin

  • Administrator
  • *****
  • Posts: 1489
  • Points: +60/-0
  • Gender: Male
  • Towards a better peaceful and healthy life!
    • Somali Medical Association
Case (53)
« on: June 03, 2009, 10:08:45 PM »
A 25-year-old man with bipolar disorder took many pills, had two seizures, and is now in a coma.

1- What is the drug?
2- How to treat this man?


"you never cure a patient, you treat pain often but you always comfort the patient."
www.somalidoc.com


Offline Muraad

  • Newbie
  • *
  • Posts: 15
  • Points: +30/-0
  • Gender: Male
Re: Case (53)
« Reply #1 on: June 04, 2009, 12:32:47 AM »
The most likely drug is Seroquel (Quietipine), which is atypical antipsychotic drug.
Treatment: If the overdose is recent do GI lavage or use tube to pump out the drug.
If the drug is already absorbed take supportive measures such as respiratory care, IV fluids to prevent hypotension, may need to use arrythmia medication to prevent it as it is a possible overdose side effect. The pysician will use his own judgement to deal with case by case situation as different patients might have different side effects.

Offline Admin

  • Administrator
  • *****
  • Posts: 1489
  • Points: +60/-0
  • Gender: Male
  • Towards a better peaceful and healthy life!
    • Somali Medical Association
Re: Case (53)
« Reply #2 on: June 04, 2009, 07:29:50 PM »
Seizure is not a common side effect of quietiapine overdose, Plz try again.
"you never cure a patient, you treat pain often but you always comfort the patient."
www.somalidoc.com

Offline Mustafa

  • Global Moderator
  • *****
  • Posts: 63
  • Points: +225/-0
  • Gender: Male
Re: Case (53)
« Reply #3 on: June 04, 2009, 09:06:20 PM »

Salam

1. I think lithium intoxication..
2. dialysis

Mustafa

Offline Admin

  • Administrator
  • *****
  • Posts: 1489
  • Points: +60/-0
  • Gender: Male
  • Towards a better peaceful and healthy life!
    • Somali Medical Association
Re: Case (53)
« Reply #4 on: June 05, 2009, 01:42:37 PM »
Thanks Mustafa, dialysis is used to treat lithium toxicity when it's sever and live threatining, such as causing seizure or coma.
"you never cure a patient, you treat pain often but you always comfort the patient."
www.somalidoc.com


 

New Case with "Foreign Accent syndrome"

Started by AdminBoard Health News and Events

Replies: 4
Views: 31961
Last post May 07, 2011, 09:55:27 PM
by drishak
Lifestyle choices may help treat mild case of obstructive sleep apnea

Started by Ahmed_07Board Topics in Healthcare

Replies: 0
Views: 34555
Last post December 29, 2013, 03:50:19 PM
by Ahmed_07
Malaria Case Management Coordinator - Horn of Africa (MENTOR)

Started by AdminBoard Medical Jobs & Trainings

Replies: 0
Views: 24945
Last post August 09, 2011, 09:01:01 PM
by Admin
Patients may mislead you to appraoch the diagnosis! True Case

Started by SOYDABoard Humanitarian Aid Organizations

Replies: 4
Views: 30423
Last post April 10, 2008, 02:20:54 PM
by Waxbaro!
Vacancy: Bi-Lingual Case Manager (Somali-English)

Started by AdminBoard Medical Jobs & Trainings

Replies: 0
Views: 25967
Last post October 31, 2010, 08:22:25 PM
by Admin